Pennsylvania, 2020

Winter Storm in Pennsylvania, December 16 to 17, 2020

December 16 to 17, 2020 · NWS CTP · 35 events in 35 counties and zones

An early-season Nor'Easter produced anywhere from 6 inches of snow and sleet in the Lower Susquehanna Valley up to 30 inches of snow in parts of Tioga County. Widespread travel impacts were observed, and it was the heaviest snowfall from a single event that many central Pennsylvania locations had seen in a few years.

Where it happened

Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

An early-season Nor'Easter produced anywhere from 6 inches of snow and sleet in the Lower Susquehanna Valley up to 30 inches of snow in parts of Tioga County. Widespread travel impacts were observed, and it was the heaviest snowfall from a single event that many central Pennsylvania locations had seen in a few years.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Dec 16, 7:44 AM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Dec 16, 7:44 AM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service State College PA
744 AM EST Wed Dec 16 2020

.SYNOPSIS...
A significant coastal storm will affect central Pennsylvania
this afternoon through early Thursday with widespread heavy
snow, creating difficult to near impossible travel conditions on
un-treated/un-plowed roads late today into early Thursday.

More tranquil, dry conditions will follow for the end of this
week as an extensive north/south ridge of high pressure builds
east and over the state.

&&

.NEAR TERM /THROUGH TONIGHT/...
Loop of the Nighttime Microphysics channel shows mid and high
cloud shield spreading steadily NE and thickening up across PA
in advance of what looks to be a likely record-breaking snow
storm for December (with respect to both 1 and 2 day snow totals
at Harrisburg, State College and Williamsport that were mainly
in the lower to mid teens).

Temps ranged from the mid teens across Tioga County, where
minimal cloud cover occurred for the longest period earlier in
the overnight, to the mid 20s in the south.

Winds were mainly from the east at 5-10 kts with some minor
gusts.

A major winter storm will impact central PA this afternoon
through Early Thu morning, with snow accumulations of 1-2 feet
expected, and snow rates as high as 2-4 inches per hour Wed
night.

Very little change was made to the previous snow totals, except
for adding some small variations in snow totals based on
elevation within the axis of heaviest snow from the Scent Mtns
to the Middle Susq Valley and Western Poconos, and tacking on a
few inches across Mckean County - placing them in 18-24 hour Winter
Storm Warning criteria acrs the SE half of the County.

All model guidance is in very good agreement with respect to
the evolution, track, and intensity of the consolidating and
intensifying sfc along the Delmarva Coast early tonight.

Expect a high probability for over 1 foot of snow within the
region bounded by I-81 and I-80, with as much as 20 inches in
spots from Scent PA, to the Western Poconos and Endless Mtns
region NE of KIPT.

This target area will see a one-two (maybe even three) punch of
warm advection heavy snow later this afternoon and evening,
followed by a period of peak CSI-banded heavy snow with the
potential for Thunder snow later this evening through a few
hours after midnight as the nose of a strong, 50-60 kt easterly
850 mb jet and 130 kt upper jet focuses hefty uvvel and
slantwise instability near and just to the NW of the I-81
corridor.

Intense snowfall rates of 3-4 inches per hour will accompany
these CSI bands, which will make travel extremely difficult to
near impossible with very poor vsbys and road conditions.

Concerning the onset timing of the snow, latest HRRR runs have
the snow beginning along the southern PA border around 15Z (10
AM EST), around noon along Interstate 80, and 1-2 pm across the
northern tier.

Model simulated reflectivity and snowfall rates steadily ramp up
across the southern half of PA between 18-20Z and early this
evening across the Northern Tier of PA.

A host of 00/06Z Wed Op Model/Hi-Res EFS data continues to
indicate the likelihood of a mid/upper level (700-500 mb) dry
slot surging NE across the region near and to the east of the RT
15/I-81 corridor in the Lower Susq Valley and Western Poconos
later this evening through the first half of tonight.

Max wet bulb temp in the 925-700 mb layer near the nose of the
anomalously strong eastern LLJ will poke up into the 0 to 3C
range near and to the south of a line from Gettysburg to York
and Lancaster in the 012-05Z Thursday period which is near the
time of peak precip rates.

After the lead surge of WAA moderate to heavy snow, some sleet
should mix in near and to the southeast of a York-Lancaster line
Wed evening, trimming the snowfall amounts by several inches or
more.

This feature aloft and its impacts on precip type and snow accum
rates will keep us honest in displaying at least a gradual
gradient to lesser snow amounts of only 9-10 inches across far
southern York and southern Lancaster Counties, while much
heavier amounts of snow fall to the NW of I-81.

This will be the time when snowfall rates near and just to the
NW of the I-81 corridor will be 2-4 inches per hour in
developing CSI bands.

If the NW extent of this warm wedge doesn't make it that far
north to cause some sleet, our Lower Susq Valley counties could
be under the gun for near Blizzard Conditions.

Thundersnow is possible early tonight near and to the NW of the
I-81 corridor.

Cold Conveyor belt/FGEN moderate snows with near 1 inch per hour
snowfall rates should linger until around, or shortly after
daybreak from KUNV to KIPT and points NE, leading to the axis of
heaviest snow near or just to the SE of that axis with some
areas seeing 18-20 inches for high-end storm total amounts.

The storm will be relatively quick moving, with most places
seeing precip for 18-24 hours. Nonetheless, with cold
temperatures in place, good SLRs, and very strong frontogenesis,
this should end up being the most significant snowstorm for
most of the area since November 2018... and for some areas,
perhaps one of the heaviest snow events in the past 5+ years. It
also may rival some of the record 1-day and 2-day December snow
totals. For reference, the December 2-day record snowfall at
Harrisburg is 13.9 inches, set in 1961.

&&

.SHORT TERM /THURSDAY/...
The cold conveyor belt snow will pull out to the NE/end across
the region early Thursday, and the bulk of the daylight hours
will feature plenty of strato cu (several KFT thick) but little
in the way of precip as a result of a large amount of
directional shear in the low- mid levels and mean cloud temps
several deg C warmer than those needed for good dendritic
production.

The off-lake fetch favors the Laurels vs the rest of the
Alleghenies for any accum of snow as the flow off the lower
lakes is from the NE and would take the SHSN a long path through
OH to get back into PA. Inversion drops pretty low through the
night, so any accums would be minor. Plenty of snow on the
ground at the ski areas by then, anyway.

Temps thursday afternoon will rebound 7 or 8 deg F from morning
lows in the upper teens to mid 20s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Confidence remains high for fair and seasonable conditions
Friday/Saturday, as upper ridge builds over the area. Latest
GEFS and ECENS support a chance of snow showers late Sat into
early Sun for the NW with the passage of a weak and mainly dry
cold front. Not much precip will get past the Allegheny Front. A
low tracking to our west and trailing cold front could bring
our next chance of either rain or snow showers by late Monday or
Monday night of next week - but only worthy of a 20-30 PoP at
this range.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
At 12z, cloud deck holding around or just under 10 kft, but MVFR
ceilings edging in from the south ahead of an approaching major
winter storm will continue to overspread the region through
late morning.

The leading edge of the snow will spread from SW to NE across
the commonwealth during the late morning and early afternoon
hours. Conditions will quickly drop to IFR and LIFR shortly
after the snow begins and will remain there into tonight as the
snow continues, heavy at times. LNS and MDT may mix with some
IP early tonight, and surface winds will become gusty up to
25-35 mph. LNS/MDT will also see a period of LLWS this evening
as easterly winds at 2kft strengthen to 50-60 kts.

Conditions will gradually improve on Thursday, as the snowstorm
pulls east of the area and the snow tapers off.

Outlook...

Thu...Improving conditions.

Fri-Sat...Mainly VFR conditions.

Sat night-Sun...Restrictions possible in scattered snow/rain
showers.

&&

.CLIMATE...
The last time there was 12+" of snow over a two day period (as
many storms will cross from one date into another):

State College:  6-7 Feb 2010 = 14.0"
Harrisburg:   20-21 Mar 2018 = 14.2"
Williamsport: 14-15 Mar 2017 = 18.4"

Last time there was an 24+" storm (not sayin', just sayin'):

State College:  3-4 Mar 1994 = 27.7"
Harrisburg:   22-23 Jan 2016 = 30.2"
Williamsport: 12-13 Jan 1964 = 24.1" (the only two-foot storm
for Williamsport)

Highest two-day total:
State College: 29-30 Mar 1942 = 30.5"
Harrisburg:    22-23 Jan 2016 = 30.2" (that one, again)
Williamsport:  12-13 Jan 1964 = 24.1" (that one, again)

Higest two-day total in December:
Harrisburg: 24-25 Dec 1961 = 13.9"
Williamsport: 25-26 Dec 1969 = 17.2"

Highest one-day total in December:
Harrisburg: 23 Dec 1963 = 10.1"
Williamsport: 26 Dec 1969 = 14.7"
State College (7am-7am): 11 Dec 1992 = 12.5"

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from noon today to 10 AM EST Thursday for
PAZ005-006-010>012-017>019-037-041-042-045-046-049>053-058.
Winter Storm Warning until 7 AM EST Thursday for PAZ024>028-
033>036-056-057-059-063>066.
Winter Weather Advisory from noon today to 7 AM EST Thursday
for PAZ004.

&&

SYNOPSIS...Lambert
NEAR TERM...Lambert/Dangelo
SHORT TERM...Lambert/Dangelo
LONG TERM...Fitzgerald/Gartner
AVIATION...RXR/Colbert
CLIMATE...
Hazardous weather outlook, Dec 16, 4:24 AM EST, 5 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
424 AM EST Wed Dec 16 2020

PAZ005-006-010>012-017>019-037-041-042-045-046-049>053-058-170930-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Schuylkill-
424 AM EST Wed Dec 16 2020

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 10 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-170930-
Warren-
424 AM EST Wed Dec 16 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 7 AM EST
THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024>028-033>036-056-057-059-063>066-170930-
Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-Bedford-Fulton-
Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster-
424 AM EST Wed Dec 16 2020

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM
EST THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

35 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Adams forecast zone
Reported by
COOP Observer
Coordinates
39.872, -77.218 (the zone’s center; the record gives no point)

A winter storm produced 6 to 11 inches of snow across Adams County from December 16-17, 2020.

Winter Storm, Bedford

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Bedford forecast zone
Reported by
COOP Observer
Coordinates
40.007, -78.490 (the zone’s center; the record gives no point)

A winter storm produced 8 to 14 inches of snow across Bedford County from December 16-17, 2020.

Winter Storm, Blair

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Blair forecast zone
Reported by
COOP Observer
Coordinates
40.481, -78.349 (the zone’s center; the record gives no point)

A winter storm produced 9 to 13 inches of snow across Blair County from December 16-17, 2020.

Winter Storm, Cambria

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Cambria forecast zone
Reported by
COOP Observer
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

A winter storm produced 8 to 15 inches of snow across Cambria County from December 16-17, 2020.

Winter Storm, Cumberland

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Cumberland forecast zone
Reported by
COOP Observer
Coordinates
40.164, -77.266 (the zone’s center; the record gives no point)

A winter storm produced 10 to 12 inches of snow across Cumberland County from December 16-17, 2020.

Winter Storm, Dauphin

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Dauphin forecast zone
Reported by
COOP Observer
Coordinates
40.415, -76.779 (the zone’s center; the record gives no point)

A winter storm produced 8 to 13 inches of snow across Dauphin County from December 16-17, 2020.

Winter Storm, Franklin

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
39.927, -77.721 (the zone’s center; the record gives no point)

A winter storm produced 6 to 9 inches of snow across Franklin County from December 16-17, 2020.

Winter Storm, Fulton

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Fulton forecast zone
Reported by
COOP Observer
Coordinates
39.925, -78.113 (the zone’s center; the record gives no point)

A winter storm produced 6 to 12 inches of snow across Fulton County from December 16-17, 2020.

Winter Storm, Huntingdon

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Huntingdon forecast zone
Reported by
COOP Observer
Coordinates
40.417, -77.981 (the zone’s center; the record gives no point)

A winter storm produced 10 to 12 inches of snow across Huntingdon County from December 16-17, 2020.

Winter Storm, Juniata

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Juniata forecast zone
Reported by
COOP Observer
Coordinates
40.531, -77.402 (the zone’s center; the record gives no point)

A winter storm produced 10 to 13 inches of snow across Juniata County from December 16-17, 2020.

Winter Storm, Lancaster

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Lancaster forecast zone
Reported by
COOP Observer
Coordinates
40.042, -76.248 (the zone’s center; the record gives no point)

A winter storm produced 6 to 10 inches of snow across Lancaster County from December 16-17, 2020.

Winter Storm, Lebanon

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Lebanon forecast zone
Reported by
COOP Observer
Coordinates
40.367, -76.458 (the zone’s center; the record gives no point)

A winter storm produced 5 to 10 inches of snow across Lebanon County from December 16-17, 2020.

Winter Storm, Mifflin

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Mifflin forecast zone
Reported by
COOP Observer
Coordinates
40.610, -77.617 (the zone’s center; the record gives no point)

A winter storm produced 9 to 11 inches of snow across Mifflin County from December 16-17, 2020.

Winter Storm, Perry

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
40.398, -77.262 (the zone’s center; the record gives no point)

A winter storm produced 12 to 20 inches of snow across Perry County from December 16-17, 2020.

Winter Storm, Somerset

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
Somerset forecast zone
Reported by
COOP Observer
Coordinates
39.972, -79.028 (the zone’s center; the record gives no point)

A winter storm produced 8 to 14 inches of snow across Somerset County from December 16-17, 2020.

Winter Storm, York

When
December 16, 10:00 AM EST to December 17, 4:00 AM EST
Where
York forecast zone
Reported by
COOP Observer
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

A winter storm produced 7 to 11 inches of snow across York County from December 16-17, 2020.

Winter Storm, McKean

When
December 16, 11:00 AM EST to December 17, 6:00 AM EST
Where
McKean forecast zone
Reported by
COOP Observer
Coordinates
41.808, -78.569 (the zone’s center; the record gives no point)

A winter storm produced 7 to 10 inches of snow across McKean County from December 16-17, 2020.

Winter Storm, Cameron

When
December 16, 12:00 PM EST to December 17, 6:00 AM EST
Where
Cameron forecast zone
Reported by
COOP Observer
Coordinates
41.437, -78.204 (the zone’s center; the record gives no point)

A winter storm produced 17 to 31 inches of snow across Cameron County from December 16-17, 2020.

Winter Storm, Clearfield

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Clearfield forecast zone
Reported by
COOP Observer
Coordinates
41.000, -78.474 (the zone’s center; the record gives no point)

A winter storm produced 14 to 22 inches of snow across Clearfield County from December 16-17, 2020.

Winter Storm, Columbia

When
December 16, 12:00 PM EST to December 17, 6:00 AM EST
Where
Columbia forecast zone
Reported by
COOP Observer
Coordinates
41.049, -76.405 (the zone’s center; the record gives no point)

A winter storm produced 11 to 15 inches of snow across Columbia County from December 16-17, 2020.

Winter Storm, Elk

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Elk forecast zone
Reported by
COOP Observer
Coordinates
41.425, -78.649 (the zone’s center; the record gives no point)

A winter storm produced 13 to 20 inches of snow across Elk County from December 16-17, 2020.

Winter Storm, Montour

When
December 16, 12:00 PM EST to December 17, 6:00 AM EST
Where
Montour forecast zone
Reported by
COOP Observer
Coordinates
41.028, -76.659 (the zone’s center; the record gives no point)

A winter storm produced around a foot of snow across Montour County from December 16-17, 2020.

Winter Storm, Northern Centre

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Northern Centre forecast zone
Reported by
COOP Observer
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

A winter storm produced 15 to 20 inches of snow across northern Centre County from December 16-17, 2020.

Winter Storm, Northern Clinton

When
December 16, 12:00 PM EST to December 17, 6:00 AM EST
Where
Northern Clinton forecast zone
Reported by
COOP Observer
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

A winter storm produced 21 to 27 inches of snow across northern Clinton County from December 16-17, 2020.

Winter Storm, Northern Lycoming

When
December 16, 12:00 PM EST to December 17, 7:00 AM EST
Where
Northern Lycoming forecast zone
Reported by
COOP Observer
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

A winter storm produced 21 to 28 inches of snow across northern Lycoming County from December 16-17, 2020.

Winter Storm, Northumberland

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Northumberland forecast zone
Reported by
COOP Observer
Coordinates
40.852, -76.709 (the zone’s center; the record gives no point)

A winter storm produced 13 to 16 inches of snow across Northumberland County from December 16-17, 2020.

Winter Storm, Potter

When
December 16, 12:00 PM EST to December 17, 6:00 AM EST
Where
Potter forecast zone
Reported by
COOP Observer
Coordinates
41.745, -77.896 (the zone’s center; the record gives no point)

A winter storm produced 11 to 20 inches of snow across Potter County from December 16-17, 2020.

Winter Storm, Schuylkill

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Schuylkill forecast zone
Reported by
COOP Observer
Coordinates
40.706, -76.216 (the zone’s center; the record gives no point)

A winter storm produced 8 to 12 inches of snow across Schuylkill County from December 16-17, 2020.

Winter Storm, Snyder

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Snyder forecast zone
Reported by
COOP Observer
Coordinates
40.770, -77.070 (the zone’s center; the record gives no point)

A winter storm produced 12 to 16 inches of snow across Snyder County from December 16-17, 2020.

Winter Storm, Southern Centre

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Southern Centre forecast zone
Reported by
COOP Observer
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

A winter storm produced 12 to 22 inches of snow across southern Centre County from December 16-17, 2020.

Winter Storm, Southern Clinton

When
December 16, 12:00 PM EST to December 17, 6:00 AM EST
Where
Southern Clinton forecast zone
Reported by
COOP Observer
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

A winter storm produced 16 to 21 inches of snow across southern Clinton County from December 16-17, 2020.

Winter Storm, Southern Lycoming

When
December 16, 12:00 PM EST to December 17, 7:00 AM EST
Where
Southern Lycoming forecast zone
Reported by
COOP Observer
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

A winter storm produced 18 to 25 inches of snow across southern Lycoming County from December 16-17, 2020.

Winter Storm, Sullivan

When
December 16, 12:00 PM EST to December 17, 7:00 AM EST
Where
Sullivan forecast zone
Reported by
COOP Observer
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

A winter storm produced 21 to 34 inches of snow across Sullivan County from December 16-17, 2020.

Winter Storm, Tioga

When
December 16, 12:00 PM EST to December 17, 7:00 AM EST
Where
Tioga forecast zone
Reported by
COOP Observer
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

A winter storm produced 17 to 32 inches of snow across Tioga County from December 16-17, 2020.

Winter Storm, Union

When
December 16, 12:00 PM EST to December 17, 4:00 AM EST
Where
Union forecast zone
Reported by
COOP Observer
Coordinates
40.963, -77.062 (the zone’s center; the record gives no point)

A winter storm produced 14 to 16 inches of snow across Union County from December 16-17, 2020.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2020Every state in 2020This day in weather historyWarnings in Pennsylvania, December 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 933195, 933196, 933198, 933945, 933949, 933950, 933952, 933953, 933954, 933955, 933956, 933957, 933959, 933965, 933969, 933976, 933958, 933946, 933947, 933948, 933951, 933960, 933961, 933962, 933963, 933964, 933966, 933967, 933968, 933970, 933971, 933972, 933973, 933974, 933975.